The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (337 KB) | Metadata | Table of Contents | ZAA summary
Volume 32, Issue 4, 2013, pp. 433–456
DOI: 10.4171/ZAA/1493

Published online: 2013-09-19

Matrix-Valued $L^1$-Optimal Controls in the Coefficients of Linear Elliptic Problems

Peter I. Kogut[1] and Günter Leugering[2]

(1) Dnipropetrovsk National University, Ukraine
(2) Universität Erlangen-Nürnberg, Germany

We consider optimal control problems for linear degenerate elliptic equations with mixed boundary conditions. In particular, we take the \vspace{-.6mm} matrix-valued coefficients $A(x)$ of such systems as controls in $L^1(\Omega;\mathbb{R}^{\frac{N(N+1)}{2}})$. One of the important features of the admissible controls is the fact that eigenvalues of the coefficient matrices may vanish in $\Omega$. Equations of this type may exhibit non-uniqueness of weak solutions. Using the concept of convergence in variable spaces and following the direct method in the Calculus of variations, we establish the solvability of this optimal control problem in the class of weak admissible solutions.

Keywords: Degenerate elliptic equations, control in coefficients, weighted Sobolev spaces, Lavrentieff phenomenon, direct method in the Calculus of Variations

Kogut Peter, Leugering Günter: Matrix-Valued $L^1$-Optimal Controls in the Coefficients of Linear Elliptic Problems. Z. Anal. Anwend. 32 (2013), 433-456. doi: 10.4171/ZAA/1493